TheLupusSite.com banner

1 - 4 of 4 Posts

·
Registered
Joined
·
3 Posts
Discussion Starter #1
Hi I was diagnosed last year with SCLE, i have just been diagnosed with guttate psoriasis aswell. I also have unfortunately a prolapsed disc in my neck, so i have been taking amitriptaline for the nerve pain. All was going ok until a locum dermatologist (who diagnosed psoriasis) decided to forget the psoriasis problem, and the treatment I was having from a Neuro.specialist and just treat my lupus with Hydroxchloroquine. Three days ago at the request of my Neuro.specialist I have stopped taking Hydroxchloroquine cos all my nerve agony pains came back and now I am covered with a bright red angry rash all over and I dont know if its SCLE or psoriasis. Im very confused and look and feel bad! Can anyone help me please?
 

·
Registered
Joined
·
1,835 Posts
Hi:

I am sorry you are doing so poorly. I have SCLE and plaquenil has been the only thing that keeps my rashes under control. I take a bunch of other meds because of the SLE, but when we reduced the plaquenil the rashes came back with a vengence.

I would suppose it might be the guttate psoriasis, if so, perhaps they might consider enbrel as a treatment option to get that under control. On occasion they will also use it "off-lable" as a treatment for Lupus, although I think it can cause a rise in anti-dna numbers and cause some Lupus like symptoms...so I guess it would require some serious discussions between you and your doctors.

I hope they sort it all out for you really soon.

Stephanie
 

·
Registered
Joined
·
14,661 Posts
Welcome to the forum Amanda, but I am sorry about what you are going through. I don't know too many details about all the different sorts of psoriasis except that existing cases can be worsened by antimalarials such as Plaquenil so they need to be used with caution in lupus

From googling, I get the impression that the guttate sort is possibly different from the other types as it can be drug induced ( NSAIDs, lithium, beta blockers as well as anti malarials have been implicated) or even the result of a strep or upper respiratory tract infection, rather than autoimmune. I think I have understood correctly that this guttate psoriasis only started after you started the Plaquenil? I would have thought that guttate psoriasis would be quite distinct from any SCLE type lesions, judging from photos of it.
I suppose the SCLE diagnosis was definite? One sort of SCLE lesion can look like plaque psoriasis. It seems there is a fair chance that the guttate will turn into plaque psoriasis but with luck it might disappear within a few weeks of its own accord. I got the vague impression that this is more likely if it has been drug induced.

I think you should try for an urgent dermy appointment with the help of your GP for immediate advice & help for treating the guttate and then for reevaluation of the SCLE and to determine suitable treatment options if they reckon it's needed. Further oral treatment might be needed for the SCLE if the lesions are spreading and if there are symptoms and signs of some degree of systemic involvement as there usually are in SCLE. Arthritis, fatigue anemias heart and lungs problems are most likely but some people like Stephanie have severe systemic symptoms along with their SCLE.

I hope that when you were diagnosed with the SCLE a full lupus workup was done. If not you need to insist on it.
Oral medication could be Imuran or methotrexate that is sometimes used for plaque psoriasis too.

It's too bad that locums take it upon themselves to start new treatment and I have no idea why a dermy would think of stopping amytriptylline prescribed by a neurologist.
I think the hospital owes you big time!

Google guttate psoriasis and you will find plenty of mentions of treatment possibilities for the guttate. Most cases of SCLE are highly photosensitive so the UV therapies for guttate or other forms of psoriasis would not be suitable. It seems that topical steroids might help short term and mention is made of a vitamin D derivative cream, calcipotriene. DermnetNZ is a good site with photos but the UK support organisations are informative and you might find some online forums. Oral Prednisone isn't mentioned for guttate but I guess it might help to reduce inflammation of the SCLE, short term.

Good Luck with getting some relief short term at least. Let us know if we can help you further with the SCLE aspect.

All the best
Clare

( SCLE 35+ years)
 
1 - 4 of 4 Posts
Top